Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Xanax Dreams
Feb 24, 2007

Recently diagnosed positive. (218 CD4, 228,000 VL) I will be starting treatment for the first time on Atripla next week. Does anything such as Xanax help with the dreams or any other side effects? Dr. has prescribed Xanax for my anxiety related to the recent news. Any other suggestions for dealing with the dreams and/or side effects.

Response from Dr. Conway

As you know, efavirenz can cause a number of neuropsychiatric side effects, including irritability, anxiety and depression. The most commonly described problem appears to be vivid dreams, however. I am not a big fan of dealing preemptively with the possible side effects of the efavirenz part of Atripla with medications such as Xanax. I would probably wait to see how it goes the first week...some people end up liking the dreams!!! If something occurs, you may be confident that it will get better over time. You may then discuss with your doctor the use of a medication for anxiety or some intervention for a short time to help you get over the acute side effects. Sometimes, a change in the timing of administration of the medication may help (as in taking it in the morning instead of at night). With the Atripla combination pill, you can't split the dose... If the side effect is more severe, you may have to consider other medications. There are many other effective choices, so don't worry about having to change...In any case, my best advice is to give it a try with an open mind and see how it goes...Good luck with this and with dealing with your disease...



Previous
testing bdna undectable without antibodies
Next
HIV drugs and phychistric medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement